Hail, Logan
- When
- June 6, 2:28 PM CST
- Where
- Logan County, 6.52 mi SW of Mulhall
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.000, -97.490
Based on radar evidence, hailfall likely occurred prior (1415-1425 CST) to report time.
Numerous ordinary-type thunderstorms developed across the forecast area from the early afternoon into evening of the 6th. A few storms became briefly severe across north-central Oklahoma, producing reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Numerous ordinary-type thunderstorms developed across the forecast area from the early afternoon into evening of the 6th. A few storms became briefly severe across north-central Oklahoma, producing reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 6, 12:26 PM CST, 2 hours 2 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 126 PM CDT Tue Jun 6 2023 ...New UPDATE... .UPDATE... Issued at 125 PM CDT Tue Jun 6 2023 Satellite trends and high-resolution models have been pointing more toward convection across the west and north this afternoon as opposed to the southeast, and convection has initiated within the last hour. Adjusted the afternoon POPs to go with higher coverage in the west and north. Still may see isolated showers/storms over the southeast, especially areas closer the southeastern mountains, and will keep at least slight chance POPs everywhere. && .SHORT TERM... (Today and tonight) Issued at 237 AM CDT Tue Jun 6 2023 In general, the low level flow will remain very weak east to southeast today. With daytime heating, widely showers and storms are expected to form. There may be a slight preference for storms over the southern half of Oklahoma and western north Texas where the flow will be more easterly, but again very weak. Similar to Monday, storms that form will be have rather small cores, but will be capable of producing locally heavy downpours and strong to marginal severe wind gusts. Numerous outflow winds should foster additional storms through at least the early evening, perhaps later (but isolated). Light winds are expected again Tuesday night which may result in some patchy light fog by sunrise Wednesday. && .LONG TERM... (Wednesday through Monday) Issued at 237 AM CDT Tue Jun 6 2023 Similar conditions are expected on Wednesday. The flow will remain very weak, but there are some indications the winds may have more of a south to southwest component, so it's possible that fewer afternoon showers and storms may occur. At this time, it a little uncertain if daytime convection may be organized enough either Wednesday or Thursday to help modulate the weather, so we will keep precipitation chances rather low. Friday into Saturday, the mid-level flow is expected to increase some with southwest to west flow. Model guidance suggest there may be a few disturbances within the flow that perhaps more organized storms are possible. Late Saturday into Sunday a northern stream wave will help push a cold front into the southern Plains. At this time it a little unsure how far south the front will push before stalling. This also will occur as much warmer mid level temperatures will begin to overspread the southern Plains. However, with a front in the area, this may help focus convection within enough mid-level flow for a better chance of strong to severe storms and heavy rainfall. By early to mid next week, cluster analysis suggest a chance of an overall pattern change away from the persistent ridge over the northern and central Plains. && .AVIATION... (18Z TAFS) Issued at 1237 PM CDT Tue Jun 6 2023 Widely scattered showers are expected to develop this afternoon again - the probability at any TAF site is too low to mention due to low areal coverage and slow movement, but there will be some showers and storms out there this afternoon into early evening with associated MVFR conditions. The coverage of showers and storms will decrease again in the early-mid evening as we lose daytime heating. Winds generally will be light and somewhat variable in direction. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 86 64 86 65 / 30 10 20 10 Hobart OK 85 63 86 63 / 30 10 20 10 Wichita Falls TX 89 65 89 65 / 30 20 10 10 Gage OK 83 59 83 60 / 30 10 20 20 Ponca City OK 87 64 88 65 / 30 10 10 10 Durant OK 89 64 90 67 / 20 20 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....06 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 426 AM CDT Tue Jun 6 2023 OKZ004>048-050>052-TXZ083>090-070130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 426 AM CDT Tue Jun 6 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Widely scattered showers and thunderstorms are expected to form during the afternoon. The stronger storms will be capable of producing heavy downpours which could produce an inch of rainfall in a short period of time. Wind gusts to 50 mph may also occur with the stronger storms. Precipitation coverage is expected to decrease during the early to mid evening. .Air Quality... An Air Quality Alert for Ozone has been issued for today, June 6th, for the Oklahoma City Metropolitan area, due to expected high concentrations of ozone. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Isolated or scattered thunderstorms will be possible from day to day, mainly during the afternoon and evening hours. There is a chance for a few severe thunderstorms, especially by the end of the week into the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
239 PM CDT Tue Jun 6 2023
OKZ009-062015-
Ellis OK-
239 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of west central Ellis
County through 315 PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gage, moving west at 10 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shattuck and Gage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3634 9965 3621 9966 3616 9989 3638 9992
TIME...MOT...LOC 1939Z 089DEG 7KT 3629 9974
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
251 PM CDT Tue Jun 6 2023
OKZ019-062015-
Logan OK-
251 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northwestern Logan
County through 315 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Mulhall. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Guthrie, Crescent, Mulhall, and Cimarron City.
This includes Interstate 35 between mile markers 156 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 9735 3598 9735 3584 9737 3592 9768
3593 9768 3609 9753
TIME...MOT...LOC 1951Z 357DEG 3KT 3600 9745
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MDUSpecial Weather Statement
National Weather Service Norman OK
253 PM CDT Tue Jun 6 2023
OKZ012-018-062030-
Garfield OK-Kingfisher OK-
253 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern
Kingfisher and southeastern Garfield Counties through 330 PM CDT...
At 253 PM CDT, Doppler radar was tracking a strong thunderstorm near
Douglas. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshall and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 9751 3616 9762 3616 9767 3614 9768
3610 9780 3625 9784 3633 9766
TIME...MOT...LOC 1953Z 333DEG 3KT 3625 9773
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MDUSpecial Weather Statement
National Weather Service Norman OK
317 PM CDT Tue Jun 6 2023
OKZ012-062045-
Garfield OK-
317 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of south central
Garfield County through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fairmont, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Enid, Fairmont, and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3625 9782 3637 9782 3641 9763 3623 9762
TIME...MOT...LOC 2016Z 263DEG 4KT 3631 9773
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MDUSpecial Weather Statement
National Weather Service Norman OK
320 PM CDT Tue Jun 6 2023
OKZ015>017-062045-
Dewey OK-Custer OK-Blaine OK-
320 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern Custer,
west central Blaine and southeastern Dewey Counties through 345 PM
CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Fay. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3574 9842 3570 9862 3585 9872 3592 9844
TIME...MOT...LOC 2020Z 162DEG 4KT 3579 9856
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MDUSpecial Weather Statement
National Weather Service Norman OK
322 PM CDT Tue Jun 6 2023
OKZ004-010-062045-
Woodward OK-Harper OK-
322 PM CDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of southeastern Harper
and central Woodward Counties through 345 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Woodward. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Harper
and central Woodward Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 9942 3665 9942 3663 9919 3648 9924
TIME...MOT...LOC 2022Z 289DEG 3KT 3656 9933
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
..speg.The Norman radar (KTLX), 77 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
4 hail. Local standard time, as filed.
Based on radar evidence, hailfall likely occurred prior (1415-1425 CST) to report time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1106189, 1106190, 1106191, 1106192.